Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 32, NWS Melbourne, FL

May 5, 2019Martin County, Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 5, 2019, 3:12 PM EDT for Martin County, Okeechobee County, Saint Lucie County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2019, 3:12 PM EDT (19:12 UTC)
Expired
May 5, 2019, 4:00 PM EDT
In force
48 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 110 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

193 
WUUS52 KMLB 051912
SVRMLB
FLC085-093-111-052000-
/O.NEW.KMLB.SV.W.0032.190505T1912Z-190505T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
312 PM EDT Sun May 5 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southwestern St. Lucie County in east central Florida...
  Southeastern Okeechobee County in east central Florida...
  Western Martin County in east central Florida...

* Until 400 PM EDT.

* At 312 PM EDT, a severe thunderstorm was located near J And S Fish
  Camp, moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Indiantown, Four Seasons Estates and Port Mayaca. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2711 8066 2716 8071 2720 8078 2726 8079
      2726 8046 2696 8038 2696 8061
TIME...MOT...LOC 1912Z 259DEG 14KT 2715 8072 

HAIL...<.75IN
WIND...60MPH
 
$$

Combs
1 follow-up statement
645 
WWUS52 KMLB 051936
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
336 PM EDT Sun May 5 2019

FLC093-051946-
/O.CAN.KMLB.SV.W.0032.000000T0000Z-190505T2000Z/
Okeechobee FL-
336 PM EDT Sun May 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKEECHOBEE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled for 
Okeechobee County.

LAT...LON 2711 8066 2713 8068 2726 8068 2726 8046
      2696 8038 2696 8061
TIME...MOT...LOC 1936Z 266DEG 24KT 2710 8057 

$$

FLC085-111-052000-
/O.CON.KMLB.SV.W.0032.000000T0000Z-190505T2000Z/
St. Lucie FL-Martin FL-
336 PM EDT Sun May 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN ST. LUCIE AND WESTERN MARTIN COUNTIES...

At 336 PM EDT, a severe thunderstorm was located near J And S Fish
Camp, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Indiantown and Port Mayaca. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.

&&

LAT...LON 2711 8066 2713 8068 2726 8068 2726 8046
      2696 8038 2696 8061
TIME...MOT...LOC 1936Z 266DEG 24KT 2710 8057 

HAIL...<.75IN
WIND...60MPH
 
$$

Rodriguez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:27 AM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, May 5, 10:27 AM EDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1027 AM EDT Sun May 5 2019

.DISCUSSION...
Low stratus clouds and fog were observed this morning across
parts of east central FL. These were moving in from the SSW and
were dissipating by mid-morning. However, a large area of
convection off the west coast of FL has started to push high
clouds over east central FL. Temperatures were already in the
lower 80s and with plenty of moisture present over the area, an
active afternoon is anticipated. As the convection approaches from
the west, Lake to Orange northward will see showers and
thunderstorms by early afternoon. These will intensify as they
move eastward and affect the Space and Treasure Coast during mid
and late afternoon. Rainfall accumulations could approach half to
one inch, strong gusty winds of 30 to 40 and even higher to 55
mph with some of these storms and small hail. No changes were made
to the forecast.

&&

.AVIATION...
Outside some lingering low decks at KLEE and KMCO, terminals will
experience VFR conditions through early afternoon. SHRA and TSRA
are expected to affect KMCO to KDAB northward after 05/17z and
from KTIX to KSUA after 19z. Gusty winds of 20 to 30 knots and
even higher, lightning strikes, low cigs and reduced visibilities
are possible with these storms as they move generally to the east.
Inland terminals should improve after 22z while it will be after
01z for coastal sites.

&&

.MARINE...
S to SSW winds at around 10 knots were reported at buoy 41009 this
morning with seas of 3 feet. By early afternoon, a sea breeze is
forecast to develop along the Treasure Coast and storms forming
over east central FL will reach the Atlantic waters from the west.
Mariners should stay weather aware as gusty winds, frequent
lightning strikes and reduced visibilities will accompany these
storms through the evening.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Johnson/Combs
Hazardous weather outlook, May 5, 9:00 AM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
900 AM EDT Sun May 5 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-060100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
900 AM EDT Sun May 5 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Numerous showers and lightning storms are expected to form across
east central Florida this afternoon. Activity will form along and
ahead of the West coast seas breeze, which will push rapidly east
across the peninsula. Timing for today's storms will be between
100 PM and 300 PM from Lake County east to Interstate 4, from 200
PM through 500 PM from I-4 across Volusia and Brevard Counties,
and from 400 PM through 700 PM from Lake Okeechobee to the
Treasure Coast.

Storm motion will be toward the east-northeast at 25 to 35 MPH,
possibly as high as around 40 MPH north of I-4 late this
afternoon. Wind gusts of 40 to 50 MPH are likely with the stronger
storms today, and isolated damaging wind gusts over 55 MPH will
be possible with a few cells. In addition, frequent to excessive
lightning, torrential downpours of 1 to 3 inches in a 60 to 90
minute period, and small hail will also be possible.

Be alert for storms rapidly approaching from the west and move
indoors to safety at the first sign of threatening skies, or if
you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Wind gusts of at least 35 knots will be likely with many of the
storms today as the move rapidly eastward across the peninsula,
and then the Intracoastal and Atlantic waters. Seek safe harbor
well in advance of storms today!

.RIP CURRENT IMPACT...
Weather and ocean conditions will lead to a moderate risk for
dangerous Rip Currents along the central Florida Atlantic beaches
today. The greatest threat for rips will be between about 12 noon
and 600 PM due to tidal effects. Always swim near a lifeguard and
never swim alone.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Isolated to scattered afternoon lightning storms are expected
again on Monday, mainly south of Melbourne and Lake Kissimmee.
Deadly cloud to ground lightning strikes, gusty winds and locally
heavy rainfall will be the primary storm hazards. Coverage of
showers and storms will diminish through mid week, but then start
to increase again by late week.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Cristaldi/Johnson

In the hours before

Local storm report, May 5, 2:20 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
220 PM EDT SUN MAY 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND GST     LEESBURG AIRPORT        28.82N 81.81W
05/05/2019  M41.00 MPH       LAKE               FL   ASOS

            MEASURED GUST OF 41 MPH/36 KT FROM THE WEST.

&&

JC
Special weather statement, May 5, 2:31 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
231 PM EDT Sun May 5 2019

FLZ047-054-058-059-051915-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-
Indian River FL-
231 PM EDT Sun May 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE...INDIAN RIVER AND SOUTHEASTERN BREVARD
COUNTIES UNTIL 315 PM EDT...

At 230 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Kenansville to Fort Drum.
Movement was northeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Palm Bay, Melbourne, Sebastian, Vero Beach and Satellite Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2736 8088 2794 8087 2822 8056 2812 8054
      2773 8034 2757 8032
TIME...MOT...LOC 1830Z 227DEG 25KT 2789 8082 2752 8084

Combs
Special weather statement, May 5, 2:46 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
246 PM EDT Sun May 5 2019

FLZ045-046-053-147-051915-
Osceola FL-Northern Brevard County FL-Orange FL-Seminole FL-
246 PM EDT Sun May 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...ORANGE AND OSCEOLA
COUNTIES UNTIL 315 PM EDT...

At 246 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Osteen to 8 miles north of Lake Kissimmee.
Movement was east at 65 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Orlando, Kissimmee, Sanford, Altamonte Springs and Oviedo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2885 8136 2883 8123 2878 8118 2879 8114
      2883 8112 2881 8107 2863 8101 2861 8097
      2847 8087 2794 8087 2795 8135 2805 8146
      2801 8138 2808 8135 2812 8146 2814 8146
      2814 8152
TIME...MOT...LOC 1846Z 266DEG 58KT 2881 8117 2803 8132

Rodriguez
Local storm report, May 5, 2:48 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
248 PM EDT SUN MAY 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     2 WSW AZALEA PARK       28.54N 81.33W
05/05/2019                   Orange             FL   BROADCAST MEDIA

            WFTV RELAYED PHOTO OF TREES DOWN AT LAKE UNDERHILL PARK.
            TIME ESTIMATED FROM RADAR.

&&

JC
Local storm report, May 5, 2:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
257 PM EDT SUN MAY 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     MELBOURNE AIRPORT       28.10N 80.64W
05/05/2019  M52 MPH          BREVARD            FL   ASOS

            MEASURED GUST OF 52 MPH/45 KT FROM THE SSW.

&&

JC
Local storm report, May 5, 3:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
305 PM EDT SUN MAY 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     4 NW HAULOVER CANAL     28.78N 80.80W
05/05/2019  M67 MPH          Brevard            FL   OTHER FEDERAL

            USAF WIND TOWER 421 MEASURED A 67 MPH/58 WIND GUST FROM
            THE SOUTHWEST.

&&

JC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 12:05 PM EDTSpecial Weather StatementMLBVolusia40 min
May 5, 1:18 PM EDTSpecial Marine WarningMLB117 min
May 5, 1:24 PM EDTSpecial Weather StatementMLBLake, Orange, Osceola, Seminole96 min
May 5, 1:45 PM EDTSevere Thunderstorm WarningMLBLake45 min
May 5, 1:53 PM EDTSpecial Weather StatementMLBVolusia37 min
May 5, 2:00 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole45 min
May 5, 2:07 PM EDTSpecial Marine WarningMLB113 min
May 5, 2:14 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Osceola, Seminole31 min
May 5, 2:31 PM EDTSpecial Weather StatementMLBIndian River44 min
May 5, 2:33 PM EDTSevere Thunderstorm WarningMLBBrevard, Seminole, Volusia57 min
May 5, 2:39 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange36 min
May 5, 2:42 PM EDTSevere Thunderstorm WarningMLBBrevard34 min
May 5, 2:45 PM EDTSpecial Marine WarningMLB60 min
May 5, 2:46 PM EDTSpecial Weather StatementMLBOrange, Osceola, Seminole29 min
May 5, 3:23 PM EDTSevere Thunderstorm WarningMLBBrevard23 min
May 5, 3:41 PM EDTSpecial Weather StatementMLBBrevard34 min
May 5, 3:44 PM EDTSpecial Weather StatementMLBIndian River31 min
May 5, 3:47 PM EDTSpecial Marine WarningMLB118 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.